Alert archive / Texas / Freeze Warnings in 2012
Freeze Warning 8, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this freeze warning at Dec 26, 2012, 3:33 PM CST for 6 counties in Texas. It took effect at Dec 27, 2012, 1:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2012, 3:33 PM CST (21:33 UTC)
- In effect from
- Dec 27, 2012, 1:00 AM CST
- Expired
- Dec 27, 2012, 8:00 AM CST
- In force
- 7 hr
- Issued by
- NWS Corpus Christi, TX
Counties Bee County, TX, Goliad County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 91 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.6 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1272 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -83 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
059 WWUS74 KCRP 262133 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 333 PM CST WED DEC 26 2012 ...FREEZING TEMPERATURES EXPECTED EARLY THURSDAY MORNING OVER THE VICTORIA CROSSROADS AND OVER THE NORTHERN RIO GRANDE PLAINS... .A COLD AIRMASS HAS SETTLED OVER SOUTH TEXAS. THE COMBINATION OF THIS AIRMASS...LIGHT WIND AND LIMITED CLOUD COVER...WILL RESULT IN STRONG RADIATIONAL COOLING AND FREEZING TEMPERATURES BY EARLY WEDNESDAY MORNING OVER THE ADVISORY AREA. TXZ229>234-270545- /O.NEW.KCRP.FZ.W.0008.121227T0900Z-121227T1400Z/ LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA- INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS... LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...BEEVILLE... GOLIAD...VICTORIA 333 PM CST WED DEC 26 2012 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CST THURSDAY. * TEMPERATURE...29 TO 32 DEGREES...FROM 2 TO 4 HOURS. * IMPACTS...POTENTIAL DAMAGE TO TEMPERATURE-SENSITIVE PLANTS AND ANIMALS. UNFAVORABLE CONDITIONS FOR RESIDENTS WHO VENTURE OUTDOORS WITHOUT ADEQUATE CLOTHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ 87
2 follow-up statements
282 WWUS74 KCRP 270412 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1012 PM CST WED DEC 26 2012 ...FREEZING TEMPERATURES EXPECTED EARLY THURSDAY MORNING OVER THE VICTORIA CROSSROADS AND OVER THE NORTHERN RIO GRANDE PLAINS... .A COLD AIRMASS HAS SETTLED OVER SOUTH TEXAS. THE COMBINATION OF THIS AIRMASS...LIGHT WIND AND CLEAR SKIES...WILL RESULT IN STRONG RADIATIONAL COOLING AND FREEZING TEMPERATURES BY EARLY THURSDAY MORNING OVER THE ADVISORY AREA. CLOUDS OVER THE GULF WATERS ARE EXPECTED TO MOVE NORTH INTO THE VICTORIA AREA BY DAYBREAK. THE TEMPERATURES ARE EXPECTED TO SLOWLY RISE AS THE CLOUDS MOVE IN AROUND DAYBREAK THURSDAY. TXZ229>234-271215- /O.EXT.KCRP.FZ.W.0008.121227T0700Z-121227T1300Z/ LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA- INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS... LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...BEEVILLE... GOLIAD...VICTORIA 1012 PM CST WED DEC 26 2012 ...FREEZE WARNING NOW IN EFFECT UNTIL 7 AM CST THURSDAY... * TEMPERATURE...29 TO 32 DEGREES...FROM 2 TO 6 HOURS. * IMPACTS...POTENTIAL DAMAGE TO TEMPERATURE-SENSITIVE PLANTS AND ANIMALS. UNFAVORABLE CONDITIONS FOR RESIDENTS WHO VENTURE OUTDOORS WITHOUT ADEQUATE CLOTHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TMT/WC
552 WWUS74 KCRP 270920 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 320 AM CST THU DEC 27 2012 TXZ232>234-271030- /O.CAN.KCRP.FZ.W.0008.000000T0000Z-121227T1300Z/ BEE-GOLIAD-VICTORIA- INCLUDING THE CITIES OF...BEEVILLE...GOLIAD...VICTORIA 320 AM CST THU DEC 27 2012 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS CANCELLED THE FREEZE WARNING FOR BEE...GOLIAD...AND VICTORIA COUNTIES. CLOUD COVER WILL KEEP TEMPERATURES ACROSS MOST OF THE AREA BETWEEN 33 AND 40 DEGREES EARLY THIS MORNING. $$ TXZ229>231-271400- /O.EXT.KCRP.FZ.W.0008.000000T0000Z-121227T1400Z/ LA SALLE-MCMULLEN-LIVE OAK- INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS... LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS 320 AM CST THU DEC 27 2012 ...FREEZE WARNING NOW IN EFFECT UNTIL 8 AM CST THIS MORNING... * TEMPERATURE...29 TO 32 DEGREES THROUGH 8 AM/ * IMPACTS...THESE CONDITIONS WILL DAMAGE OR KILL SENSITIVE PLANTS...VEGETATION AND CROPS...AND WILL BE DANGEROUS FOR OUTDOOR PETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ JR
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this freeze warning went out at Dec 26, 12:20 PM CST, 3 hours 13 minutes earlier.
Area forecast discussion, Dec 26, 12:20 PM CST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1220 PM CST WED DEC 26 2012 .DISCUSSION...NOTE AVIATION DISCUSSION BELOW. && .AVIATION...EXPECT VFR CONDITIONS TO PREVAIL DRG THE REMAINDER OF THE AFTN/EVENING. ANTICIPATE A TRANSITION TO MVFR CEILINGS NEAR THE U.S. ROUTE 77 AFTER 06Z THURSDAY. LIGHT NORTH SFC WIND THIS AFTN FOLLOWED BY LIGHT EAST THIS EVENING THEN GENERALLY LGT NORTH EAST OF U.S. ROUTE 77...WITH VARIABLE OR SE FLOW WEST OF THE ROUTE. && .PREV DISCUSSION... /ISSUED 525 AM CST WED DEC 26 2012/ DISCUSSION...UPDATE FOR 12Z AVIATION BELOW. AVIATION...MVFR STRATUS DECK ALONG AN NORTH OF AN AUS-PSX LINE MAY TEMPORARILY IMPACT THE VCT TAF THROUGH 15Z. OTHERWISE VFR CONDITIONS ACROSS SOUTH TEXAS TODAY WITH HIGH CIRRUS STREAMING INTO THE AREA FROM THE WEST. NW WINDS GENERALLY 5-10 KTS INLAND THIS MORNING...CLOSER TO 15 KTS NEAR THE COAST. WINDS DIMINISHING AND TURNING NE TO E LATE AFTERNOON AND EVENING. PREV DISCUSSION... /ISSUED 337 AM CST WED DEC 26 2012/ SHORT TERM (TODAY THROUGH THURSDAY)...COLD AIRMASS FIRMLY ENTRENCHED ACROSS SOUTH TEXAS. STILL COLD AIR ADVECTION TAKING PLACE ACROSS THE AREA...ESPECIALLY EASTERN CWA. WINDS HAVE FALLEN OFF ACROSS THE BRUSH COUNTRY AND RIO GRANDE PLAINS...IN MANY AREAS TO LESS THAN 10 MPH. THEREFORE CANCELLED THE WIND CHILL ADVISORY FOR THIS REGION. HAVE MAINTAINED THE WIND CHILL ADVISORY THROUGH 9 AM FOR THE COASTAL BEND AND VICTORIA CROSSROADS. ONLY CHANGE TO THE FREEZE WARNING WAS TO CANCEL ARANSAS COUNTY. MOST OF ARANSAS COUNTY (ESPECIALLY POPULATED AREA) WILL REMAIN JUST ABOVE FREEZING. OTHERWISE A COLD DAY ACROSS SOUTH TEXAS WITH WINDS CONTINUING TO DIMINISH AND THIN CIRRUS STREAMING INTO THE AREA. HIGHS ONLY IN THE UPPER 40S TO LOW 50S. TONIGHT...A WEAK COASTAL TROUGH DEVELOPS ACROSS THE MIDDLE TEXAS COASTAL WATERS...DRIFTING TOWARDS THE COAST THURSDAY MORNING. A LIGHT FREEZE IS POSSIBLE AGAIN ACROSS INLAND COUNTIES. ISENTROPIC UPGLIDE INCREASE ACROSS THE GULF OVERNIGHT AND RAPIDLY DEVELOPS ACROSS THE EASTERN CWA DURING THE DAY THURSDAY. THIS WILL RESULT IN MOSTLY CLOUDY TO OVERCAST CONDITIONS DEVELOPING ACROSS THE EASTERN CWA THURSDAY... WITH THE POTENTIAL FOR SPRINKLES OR LIGHT RAIN. HIGHS IN THE UPPER 50S TO LOW 60S ACROSS THE EAST...WARMER OUT WEST IN THE MID 60S. LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)...ISENTROPIC UPGLIDE AND BOUNDARY LYR CONVERGENCE FROM A COASTAL TROUGH/APPROACHING COLD FRONT WL BE SUFFICIENT TO PRODUCE ISOLATED TO SCATTERED PCPN ACROSS PRIMARILY THE COASTAL BEND AND WATERS THU NIGHT AND FRI. PCPN IS EXPECTED TO SHUT OFF BY FRI AFTN WITH THE NEXT COLD FRONT. BELOW NORMAL TEMPS ARE THEN EXPECTED THROUGH SAT NIGHT AS A SFC RDG AXIS BUILDS IN FROM THE NORTH. ANOTHER LIGHT FREEZE IS LKLY ACROSS THE NRN PORTIONS OF THE COASTAL BEND AND BRUSH COUNTRY SUNDAY MORNING. A RAPID DEVELOPMENT OF A COASTAL TROUGH AND ASSCTD ISENTROPIC UPGLIDE DURING THE DAY ON SUNDAY WL QUICKLY BRING BACK THICKENING CLOUDS ALONG WITH DEVELOPING LIGHT PCPN BY DAYS END. THE MODELS CONTINUE TO HAVE DIFFICULTIES IN THEIR HANDLING OF A CLOSED LOW DROPPING SWD JUST OFF THE WEST COAST THIS UPCOMING WEEKEND. THE GFS KEEPS THIS SYSTEM AS A MORE OPEN AND PROGRESSIVE WAVE WITH MORE OF A PHASING OF THE NRN AND SRN STREAMS. THE CANADIAN AND ECMWF SOLNS ARE MUCH SLOWER AND LESS PHASED AND KEEP MORE AN UPR RDG AXIS ACROSS OUR CWA. EITHER WAY...ALL SOLNS CONTINUE TO PROG A SIGNIFICANT INCREASE IN MOISTURE WITH BOTH A GULF AND PACIFIC TAP EXPECTED. A BROAD DIVERGENT FLOW IS EXPECTED TO MAINTAIN SYNOPTIC ASCENT THROUGH EARLY NEXT WEEK. LOW LVL BAROCLINICITY IS EXPECTED TO FURTHER AID IN PCPN DEVELOPMENT AS A COASTAL TROUGH/WARM FRONT BECOMES MORE PRONOUNCED THROUGH MONDAY ACROSS THE SERN PORTION OF THE CWA. THE TIMING OF THE ACTUAL COLD FRONT WL REMAIN DIFFICULT BUT FOR NOW WL GO WITH A LATE MON/TUE MORNING FROPA PER THE LATEST GFS SOLN. WL INCREASE POPS SLIGHTLY TO THE GOOD CHC CATEGORY FOR MONDAY WITH AN UNDERSTANDING THAT LKLY/CAT POPS MAY EVENTUALLY BECOME NECESSARY. OTHER THAN FRI...MOST OF THE FCST PD IS EXPECTED TO BE BELOW NORMAL FOR A CHANGE GIVEN THE TWO COLD FRONTS EXPECTED AND THE ABUNDANT CLOUD CVR/RAIN CHANCES. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 36 62 56 76 41 / 10 20 20 30 10 VICTORIA 29 59 51 72 34 / 0 20 20 30 10 LAREDO 37 65 51 73 43 / 0 0 10 10 0 ALICE 34 63 52 75 41 / 0 10 10 20 10 ROCKPORT 38 60 57 72 41 / 10 20 30 30 10 COTULLA 30 64 45 71 36 / 0 0 10 10 0 KINGSVILLE 32 63 53 76 41 / 10 10 20 30 10 NAVY CORPUS 43 60 60 72 45 / 10 20 20 30 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && WC/87...AVIATION
Hazardous weather outlook, Dec 26, 4:26 AM CST, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 426 AM CST WED DEC 26 2012 TXZ229>234-239>247-271100- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 426 AM CST WED DEC 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A FREEZE WARNING IS IN THROUGH 9 AM FOR THE COUNTIES OF LASALLE...MCMULLEN...LIVE OAK...BEE...GOLIAD...VICTORIA...CALHOUN... REFUGIO...AND SAN PATRICIO. TEMPERATURES ACROSS PORTIONS OF THESE COUNTIES WILL BOTTOM OUT AT 29 TO 32 DEGREES THIS MORNING. A WIND CHILL ADVISORY IS IN EFFECT THROUGH 9 AM FOR THE COUNTIES OF NUECES...SAN PATRICIO...ARANSAS...REFUGIO...CALHOUN...BEE...GOLIAD... AND VICTORIA. WIND CHILL READINGS ACROSS PORTIONS OF THESE COUNTIES WILL BOTTOM OUT AT 20 TO 25 DEGREES THIS MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER FREEZE WILL BE POSSIBLE LATE TONIGHT INTO THURSDAY MORNING ALONG AND NORTH OF A COTULLA TO MATHIS TO VICTORIA LINE. FREEZING TEMPERATURES WILL BE LIKELY ACROSS THE EXTREME NORTHERN PORTIONS OF THE COASTAL BEND AND BRUSH COUNTRY ON SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-271100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 426 AM CST WED DEC 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE MIDDLE TEXAS COASTAL GULF WATERS THROUGH NOON. NORTH WINDS 20 TO 25 KNOTS AND SEAS 8 TO 10 FEET OFFSHORE THROUGH THE MORNING...DIMINISHING MIDDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER COLD FRONT WILL MOVE THROUGH THE COASTAL WATERS BY FRIDAY EVENING. THIS WILL RESULT IN SMALL CRAFT ADVISORY CONDITIONS THROUGH SATURDAY AFTERNOON. SMALL CRAFT ADVISORY CONDITIONS WILL BE LIKELY LATE SUNDAY INTO TUESDAY AS ONSHORE FLOW AND SEAS STRENGTHEN DUE TO LOW PRESSURE DEVELOPING IN THE NORTHWEST GULF OF MEXICO AND ANOTHER COLD FRONT BY TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 1:53 AM CST | Small Craft Advisory | CRP | 10 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.